Acne at 45

I'm a 45 year old woman, and I've been on Accutane for 2 weeks now. I have had consistent acne for over 3 years now, and have tried everything to get rid of it. I was hesitant, and afraid as this drug is extremely dangerous, however, I'm at the end of my rope, and don't know what else to do; I'm hoping this drug will work for me. I have started with 40mg tablet daily, and have to increase it to 60mg after 15 days. So far, the acne has become worse, but hopefully, that is short-lived. I will post again after my first treatment is complete.

Comments for Acne at 45

Average Rating starstarstarstarstar

Click here to add your own comments

Aug 16, 2011
20 days in (hair has been thinning from first week)
by: Mary

After taking accutane for 15 days (40 mg), I was to add an additional 20 mg's, and I did, however made me very uncomfortable! My head and skin very iitchy my. I tried to stay at 60mg, but after 3 days I went back to 40mg. 20 days in, I am terrified I will Lose my hair as my scalp continues to burn and have stopped treatment! I noticed within the first week that my scalp was burning, but didn't think my hair would start to fall out. Hair thinning is a side-effect from taking Accutane, but I didn't think it would happen so quickly! My hair was already in the thin side, to begin with but now it appears to be balding at the top of my head. I do not reccomend this product if you have thin hair! My and seems to have cleared for the most part, but I'm am not sure it will return as I have decided not to continue my 3 month treatment:-( I just hope my hair stops falling out now that I have stopped treatment, and hope with time it will grow back.
Mary Travis

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Accutane Journal or Story.